Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 19, NWS Melbourne, FL

April 5, 2008Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 5, 2008, 4:40 PM EDT for Volusia County, Florida. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2008, 4:40 PM EDT (20:40 UTC)
Expired
Apr 5, 2008, 5:30 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:52 PM EDTTSTM WND DMGEdgewater, FLDOWNED TREES AND POWER OUTAGES
Apr 5, 4:58 PM EDTTSTM WND DMGNew Smyrna Beach, FLTREES DOWN AND POWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 052041
SVRMLB
FLC127-052130-
/O.NEW.KMLB.SV.W.0019.080405T2040Z-080405T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SAT APR 5 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA.

* UNTIL 530 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF EDGEWATER TO
  MAYTOWN...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO
  NEW SMYRNA BEACH...OAK HILL...BETHUNE BEACH...APOLLO BEACH...AND
  PONCE INLET

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2884 8075 2881 8078 2881 8085 2878 8100
      2879 8107 2881 8115 2888 8122 2910 8092
TIME...MOT...LOC 2040Z 229DEG 33KT 2895 8098 2890 8093
          2880 8091

$$
3 follow-up statements
000 
WWUS52 KMLB 052052
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT SAT APR 5 2008

FLC127-052130-
/O.CON.KMLB.SV.W.0019.000000T0000Z-080405T2130Z/
VOLUSIA FL-
452 PM EDT SAT APR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN VOLUSIA COUNTY...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE FROM
EDGEWATER TO OAK HILL...MOVING NORTHEAST AT 35 MPH.

DOPPLER VELOCITY DATA SHOWS WINDS OF AROUND 70 MPH IN THE EDGEWATER
...OAK HILL...TURTLE MOUND AND APOLLO BEACH AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN 
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING 
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES 
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2884 8075 2881 8078 2881 8085 2878 8100
      2879 8107 2881 8115 2888 8122 2910 8092
TIME...MOT...LOC 2052Z 229DEG 33KT 2900 8088 2897 8083
          2888 8077

$$
000 
WWUS52 KMLB 052115
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT SAT APR 5 2008

FLC127-052130-
/O.CON.KMLB.SV.W.0019.000000T0000Z-080405T2130Z/
VOLUSIA FL-
515 PM EDT SAT APR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EXTREME SOUTHEASTERN VOLUSIA COUNTY...

AT 515 PM EDT...STRONG TO SEVERE STORMS CONTINUED OVER THE SOUTHEAST
CORNER OF VOLUSIA COUNTY...IN THE APOLLO BEACH AND OAK HILL AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2888 8073 2885 8076 2882 8076 2880 8078
      2880 8085 2891 8083 2895 8081
TIME...MOT...LOC 2113Z 229DEG 33KT 2911 8072 2910 8066
          2894 8071 2884 8078

$$
000 
WWUS52 KMLB 052124
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
523 PM EDT SAT APR 5 2008

FLC127-052133-
/O.EXP.KMLB.SV.W.0019.000000T0000Z-080405T2130Z/
VOLUSIA FL-
523 PM EDT SAT APR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN VOLUSIA
COUNTY EXPIRES AT 530 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM.

LAT...LON 2888 8073 2885 8076 2882 8076 2880 8078
      2880 8085 2891 8083 2895 8081
TIME...MOT...LOC 2123Z 229DEG 33KT 2917 8064 2916 8058
          2900 8063 2890 8070

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:15 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 5, 2:15 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SAT APR 5 2008

.DISCUSSION...

THRU TONIGHT...SHOWERS AND STORMS DEVELOPING OVER WC FL QUICKLY
REACHING INTERIOR SECTIONS. A FEW STRONG/SVR STORMS WILL BE POSSIBLE
INTO THIS EVENING...ESP AS THE ACTIVITY REACHES THE EAST COAST AND
COLLIDES WITH THE SEA BREEZE WHICH IS SHOWING UP ON 88D AND SFC
OBS FROM AROUND THE CAPE SOUTHWARD. HAVE SCT POPS IN WITH MENTION
OF STRONG GUSTS/HEAVY DOWNPOURS TONIGHT. AFTER THIS BAND OF
ACTIVITY PUSHES OFFSHORE THIS EVENING...STILL HAVE TO CONTEND WITH
WHAT IS PRESENTLY A WELL DEVELOPED SQUALL LINE OVER THE GULF. AS
THE SHORTWAVE LIFTS AND DAMPENS SOME THE LINE SHOULD BECOME A
LESS ORGANIZED FEATURE AS IT REACHES EC FL LATER IN THE NIGHT...
BUT WORTH KEEPING THE THUNDER MENTION IN THROUGH THE OVERNIGHT.

SUNDAY...THE FRONTAL BOUNDARY WILL SAG OVER THE NORTHERN PENINSULA
WHILE BACK SIDE OF RIDGE AXIS TO THE SOUTH OF EC FL WILL HELP
ADVECT IN MOISTURE IN SWLY WINDS. WITH THE SAGGING BOUNDARY TO
THE NORTH...DEEPENING MOISTURE AND A WEAK DISTURBANCE ALOFT...
SHOULD HAVE A HIGH COVERAGE OF SHOWERS AND STORMS AND HAVE LIKELY
POPS ALL AREAS. TEMPS SHOULD BE ABLE TO REACH INTO THE MID 80S
EXCEPT IN LOCATIONS WHERE PRECIP ONSET OCCURS TOO EARLY IN THE
DAY. SOUTHWESTERLY FLOW WILL AGAIN PUSH ACTIVITY TOWARD THE EAST
COAST.

SUN NIGHT-MON...SCT STORMS EXPECTED TO LINGER WELL INTO THE
EVENING SUN NIGHT AS AN UPR DISTURBANCE MOVING ACROSS PENINSULA
FROM THE GULF REGION PROVIDES ADTL SUPPORT FOR ACTIVITY WELL PAST
NIGHTFALL. H7 STEERING WINDS ALSO FAVORS THE EAST COAST FOR
PROGRESSION OF EVENING ACTIVITY AND WL KEEP THUNDER MENTION PAST
MIDNIGHT AREA WIDE. GFS REMAINS MORE PROGRESSIVE THAN NAM
CONCERNING DRYING TREND MONDAY AND SOME SFC GENESIS IS DEPICTED
BY GFS/ECMWF ALONG FRONTAL BOUNDARY NEAR THE STATE DURING DAY.
AND PRESENCE OF H5 ENERGY RIPPLES REMAIN HOWEVER IN BROAD
CYCLONIC FLOW OVER SE STATES AND AM HESITANT TO LOWER POPS LESS
THAN A SCT COVERAGE ATTM.

TUE-THU...RIDGE OVER THE US NORTHEAST SEABOARD FORECAST TO WORK
INTO THE AREA WITH COINCIDENT DRYING TREND THROUGH MIDWEEK.
ONSHORE FLOW INITIALLY NORTHEAST WILL STEADILY VEER TO SE
COMPONENT LATE THU/FRI. RAIN CHCS WL REMAIN ON THE LOW SIDE WITH
HIGH PRESSURE THE MAIN FEATURE THROUGH LATE IN THE WEEK.

EXTENDED...UPR RIDGE OVER THE SE AND GULF REGION TO SLOWLY BREAK
TOWARD THE WEEKEND WITH AN APCHG FRONT NOT SHOWING SIGNS OF
STRENGTH AS IT CROSS INTO N FL LATE SATURDAY. FORECAST BACK TO
WARM AND DRY PATTERN LATE IN THE WEEK WITH SLIGHT RAIN CHC SUNDAY.

&&

.AVIATION...INCREASING CIG/VSBY REDUCTIONS IN SHRA/TSRA INTO THIS EVENING.
A FEW STORMS MAY ALSO CONTAIN SFC WIND GUSTS AOA 35KT. SOME ADDITIONAL
REDUCTIONS AFT 04Z WITH SHRA AND A FEW TSRA MOVING ONSHORE FROM THE
GULF LATE.

&&

.MARINE...MAIN CONCERN FOR BOATERS NEAR THE EAST COAST WILL BE
STORMS MOVING OFFSHORE LATE AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY CONTAIN WIND GUSTS ABOVE 34 KT AND POSSIBLY A WATERSPOUT.
SCA/SCEC CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT OFFSHORE
LEGS AND NO CHANGES TO HEADLINES. SHOWERS AND STORMS MOVING
OFFSHORE FROM THE MAINLAND AGAIN ON SUNDAY. MAIN HAZARD SUN NIGHT
WILL BE LOCALLY STRONG STORMS MOVING OFFSHORE INTO EARLY MON. A
LOW PRESSURE AREA IS FORECAST TO DEVELOP OFFSHORE THE NE FLORIDA
COAST AND MOVE QUICKLY AWAY FROM THE MARINE AREA ON MONDAY.
BRIEFLY HIGHER WINDS AND SEAS ARE POSSIBLE WITH THIS FEATURE. HIGH
PRESSURE TO BUILD OVER THE WATERS TUESDAY THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  83  66  77 /  50  60  50  40
MCO  68  83  68  81 /  40  60  50  40
MLB  70  82  68  81 /  40  60  50  40
VRB  70  83  69  85 /  40  60  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...GLITTO
LONG TERM....PENDERGRAST
Hazardous weather outlook, Apr 5, 11:02 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1102 AM EDT SAT APR 5 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1102 AM EDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP MID TO LATE
AFTERNOON AND MOVE AT 20 TO 25 MPH TOWARD THE EAST COAST INTO THIS
EVENING. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT
LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH AND HAIL UP TO
COIN SIZE. THERE IS ALSO A LOW THREAT FOR DAMAGING WINDS NEAR 60 MPH
OR A BRIEF TORNADO AS STORMS APPROACH THE EAST COAST AND WIND SHEAR
IS ENHANCED BY THE EAST COAST SEA BREEZE.

...FLOOD IMPACT...
A FEW STRONG STORMS MAY PRODUCE RAINFALL AMOUNTS TOTALING 2 TO 3
INCHES LATE THIS AFTERNOON OR EVENING...CAUSING TEMPORARY FLOODING
OF URBAN AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
A PERSISTENT LONG PERIOD OCEAN SWELL WILL CONTRIBUTE TO A MODERATE
RISK OF RIP CURRENTS AT THE BEACHES. ASK A LIFEGUARD ABOUT OCEAN
HAZARDS WHEN YOU ARRIVE AT THE BEACH AND DO NOT SWIM ALONE.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WITH WIND GUSTS GREATER THAN 34 KNOTS MAY
CROSS THE INTRACOASTAL WATERS...THE BARRIER ISLANDS AND INTO THE
NEARSHORE ATLANTIC WATERS LATE THIS AFTERNOON AND THIS EVENING...
MAINLY NORTH OF SEBASTIAN INLET.

...WATERSPOUT IMPACT...
AS STORMS APPROACH THE EAST COAST...DEVELOPMENT OF A FEW WATERSPOUTS
WILL BE POSSIBLE OVER THE INTRACOASTAL AND NEAR SHORE WATERS.

...WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE TO 20 KNOTS TODAY OVER THE OFFSHORE
WATERS OF VOLUSIA AND BREVARD COUNTIES WITH SEAS BUILDING UP TO 7
FEET. CLOSER TO SHORE...SOUTH WINDS OF 15 TO 20 KNOTS CAN BE
EXPECTED AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A HIGHER COVERAGE OF RAIN AND STORMS IS EXPECTED SUNDAY WITH
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/GLITTO

In the hours before

Special weather statement, Apr 5, 3:22 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT SAT APR 5 2008

FLZ045-046-053-052000-
ORANGE-OSCEOLA-SEMINOLE-
322 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS OVER WESTERN ORANGE AND NORTHERN OSCEOLA
COUNTTY WILL MOVE INTO SEMINOLE COUNTY THROUGH 400 PM...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM WINDERMERE TO WEST LAKE TOHO...MOVING
NORTH-NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE ORLANDO
INTERNATIONAL AIRPORT...DOWNTOWN ORLANDO...PINE CASTLE...MAITLAND
...CASSELBERRY...AND UNION PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, Apr 5, 4:08 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT SAT APR 5 2008

FLZ053-052100-
OSCEOLA-
408 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS AFFECTING CENTRAL OSCEOLA COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE KISSIMMEE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HARMONY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:30 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole45 min
Apr 5, 4:01 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia44 min
Apr 5, 4:14 PM EDTSpecial Marine WarningMLB2 hr
Apr 5, 5:29 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola46 min
Apr 5, 5:44 PM EDTSpecial Marine WarningMLB91 min
Apr 5, 6:15 PM EDTSevere Thunderstorm WarningMLBOrange21 min
Apr 5, 7:01 PM EDTSpecial Marine WarningMLB89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.